i just had a tooth extraction and i am taking the vicodin for pain but my allergies are also acting up for which i usually take benadryl.
1 Sep 2012
I guess it would depend also on your own body, When I was on vicodin de doctor prescribed difrent allergy medications for me including beadryl and it never affected me; but for my husband would be like getting hit by a bus since he is so sensitive to medication. I hope this helps.
1 Sep 2012
Yes they are safe to take together as long as your not on any other meds and your in good health, I was a pharmacist for four years so this was always a popular question taking benadryl with opiates, like I said it's ok as long as those are the only meds your taking,
10 Dec 2013
When I had my ankle surgery, my "block" had not been administered correctly so I woke up in a lot of pain. They gave me the maximum amount of pain killers that they could in the hospital, but then I got extremely itchy from the pain killers. So they administered Benadryl in my IV and the itching stopped, but the little side effect was that I started to forget to breath. The nurse kept reminding me, and I was okay enough to not be put on oxygen, but they were very close to having to do so. This is the worst case scenario of what could happen if you mix benadryl and pain killers together, and if I had been alone and at home, I could have stopped breathing.
If you take benadryl with pain killers, make sure you are taking a low dose of both. I safely took benadryl and painkillers after my surgery to help me sleep (pain killers tend to make me have insomnia), by using a low dose of each. Overall, they both have depressant qualities, the same issue that happens when people die from mixing alcohol and pain killers.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking the Benadryl Allergy pills for three months now per my dermatologist's request to relieve my back pain I am experiencing from ...
3 answers • 29 Nov 2009
1 answer • 6 Mar 2010
1 answer • 20 Dec 2013
1 answer • 22 Jan 2014
Benadryl Allergy & Cold - I took two benadryl pills. I got very sleepy a little later then all of a?
... sudden when i layed down i feel a jerky feeling all over my body. W caused this and what can i do for this symptom?
4 answers • 26 Jun 2014